How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 15235
Experience:  Experienced in a wide range of clinical settings including emergency medicine.
11269312
Type Your Dermatology Question Here...
Dr. P. Jyoti is online now

I have a skin tag on the side of my head. My GP has told me

Customer Question

I have a skin tag on the side of my head. My GP has told me it's nothing to worry about via e-consultation and has said he will book me in for it to be removed later this year as that's my preference.
JA: When did the skin tag first appear? Have you used any medication for this?
Customer: July and no medication. I am becoming concerned as there is some very mild pain when I touch/press the skin tag and it bleeds every now and then.
JA: Got it. Have you seen a dermatologist about the skin tag?
Customer: Not yet
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Dermatologist should know?
Customer: No
Submitted: 13 days ago.
Category: Dermatology
Expert:  Dr. P. Jyoti replied 13 days ago.

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience and I am happy to work with you on this.

Please hold on while I type out your answer. This can take a few minutes.

Customer: replied 13 days ago.
Hi - hope you're good. I'm Sam and I'm 21. After I visited sunny Falmouth in July, I noticed a skin tag appear on the side of my head. I had an e-consultation with my GP who said it's just a benign skin tag and that's it's nothing to worry about but I asked for it to be removed as a preference. Since then, the skin tag seems to have gone more red, feels slightly sore to the touch and bleeds every now and then. I consciously try not to mess with it so can't think that I would be causing the bleeding, unless I pick it in my sleep. I'll send over a picture of what it was like when I first flagged with GP vs now. I am becoming increasingly concerned that it's more sinister than first diagnosed and would really appreciate your thoughts. Thanks in advance.
Expert:  Dr. P. Jyoti replied 13 days ago.

Yes please send the pic

Customer: replied 13 days ago.
File attached (66G746Z)
Customer: replied 13 days ago.
File attached (46LT4LP)
Customer: replied 13 days ago.
First pic is now - second is when I first flagged it
Customer: replied 13 days ago.
Another one from now
Customer: replied 13 days ago.
Let me know if you need more pics at a certain angle
Expert:  Dr. P. Jyoti replied 13 days ago.

This is not a skin tag.

It appears to be a pimple or boil.

It could also be dermatofibromas, neurofibromas, calcified hematomas, lichen planus, to name the most common.

You dont need to worry about this at all.

There are two small scabs, the bleeding is due to your irritation by touching it which has formed these scabs.

Dont touch it at all.

Apply Neosporin ointment twice daily on the area, it should heal with this. Show your doctor if it persists.

Hope I have been able to clarify the situation for you and helped in resolving your query.
If you are happy with my service, your 5-star rating at this time is most welcome.. If you need more help, please let me know so l can continue to assist you.
Thank you and I wish you the best of health - stay safe!
Dr. P. Jyoti

Customer: replied 13 days ago.
Thank you, that's re-assuring. Would you recommend any Neosporin ointment in particular eg. a certain brand? Thank you.
Expert:  Dr. P. Jyoti replied 13 days ago.

Neosporin itself is a brand.

Customer: replied 13 days ago.
I see - makes sense! What UK pharmacies sell it? From a quick google search I'm struggling to find a UK stockist
Expert:  Dr. P. Jyoti replied 13 days ago.

Ok, I  didnt notice that you were from the UK. You can use Savlon ointment or ask for any antiseptic ointment.

Customer: replied 13 days ago.
No worries - I've got Savlon already so that's ideal. So would you expect it to eventually just reduce to nothing after using the cream?
Expert:  Dr. P. Jyoti replied 13 days ago.

Yes, it should eventually disappear. But dont keep picking it.